| Model Number |
G35395 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
05/18/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: "alpha device implanted successfully and positioned well.Upon trying to remove pigtail catheter after deployment, seemed bare stent caught pigtail.Able to advance pigtail up easily but lots of tension to remove pigtail.Successfully removed pigtail but distal bare stent then positioned in an unfavorable position as apex of right stents pointed against aortic wall." additional information received 25may2018: "the bare stent was against the aortic wall but we did not remove the pigtail when deploying the bare stent.Therefore it got trapped and this hasn¿t caused any issue in the past.In this instance the flush port on the catheter seemed to have got lodged onto the fixation of the bare stent.Outcome of procedure was successful from aneurysm seal.The way the bare stent is now sitting just isn¿t ideal".Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: the complaint states that after deploying zta-d, the barb of the bare stent caught the pigtail catheter flush port when trying to remove the pigtail catheter (positioned between the aortic wall and the stent graft), which pointed the right apices of the bare stent against the aortic wall.The patient did not require additional procedures and did not experience any adverse effects.Post-implantation ctas were received for the investigation.The review of the imaging confirmed tilted implantation of the distal component bare stent relative to the aortic lumen.Furthermore, the review describes that "the distal bare barbed stent was tilted relative to the adjacent distal component stent bodies and the aortic lumen centerline.The right anterior aspect of the stent was overlapped with the adjacent covered stent.This pointed the inferior apices of the bare stent towards, rather than along, the aortic wall".As only post-implantation imaging was provided, the mechanism of diagnostic catheter entrapment in the bare stent barbs could not be confirmed.As described in the event description, the cause for the apexes of the right stent pointed against aortic wall is likely do to catheter entrapment in the distal bare barbed stent.However, this can not be confirmed as imaging from implantation was not provided.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.